Alert archive / Virginia / Tornado Warnings in 2009
Tornado Warning 20, NWS Wakefield, VA
NWS Wakefield, VA issued this tornado warning at Jun 19, 2009, 8:15 PM EDT for 4 counties in Virginia. It was in force for 30 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2009, 8:15 PM EDT (00:15 UTC)
- Expired
- Jun 19, 2009, 8:45 PM EDT
- In force
- 30 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
Counties Amelia County, VA, Chesterfield County, VA, Cumberland County, VA, Powhatan County, VA
The radar
The Norfolk radar (KAKQ), 98 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 8:15 PM EDT | TSTM WND DMG | 6 Wnw Powhatan, VA | TREES DOWN ALONG ANDERSON HWY JUST E OF OLD TAVERN RD |
| Jun 19, 8:15 PM EDT | TSTM WND DMG | 7 Wnw Powhatan, VA | LARGE TREE DOWN ON SWANN RD ABOUT 2 MI N OF RTE 60 |
| Jun 19, 8:40 PM EDT | TSTM WND DMG | 1 Nw Truxillo, VA | TREES DOWN NEAR CLEMENTOWN AND ROCKY FORD ROADS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.3 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1181 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1360 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KAKQ 200015 TORAKQ VAC007-041-049-145-200045- /O.NEW.KAKQ.TO.W.0020.090620T0015Z-090620T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 815 PM EDT FRI JUN 19 2009 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * TORNADO WARNING FOR... NORTHERN AMELIA COUNTY IN CENTRAL VIRGINIA... WEST CENTRAL CHESTERFIELD COUNTY IN CENTRAL VIRGINIA... EAST CENTRAL CUMBERLAND COUNTY IN CENTRAL VIRGINIA... WESTERN POWHATAN COUNTY IN CENTRAL VIRGINIA... * UNTIL 845 PM EDT * AT 814 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BALLSVILLE...OR 7 MILES WEST OF POWHATAN...MOVING SOUTH AT 20 MPH. * THE TORNADO WILL BE NEAR... TOBACCOVILLE AND MACON BY 820 PM EDT... MORVEN BY 835 PM EDT... AMELIA COURTHOUSE AND CHULA BY 845 PM EDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 3735 7778 3728 7809 3756 7816 3762 7799 TIME...MOT...LOC 0015Z 338DEG 17KT 3752 7804 $$ SMF
2 follow-up statements
000
WWUS51 KAKQ 200027
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
827 PM EDT FRI JUN 19 2009
VAC049-200037-
/O.CAN.KAKQ.TO.W.0020.000000T0000Z-090620T0045Z/
CUMBERLAND VA-
827 PM EDT FRI JUN 19 2009
...THE TORNADO WARNING FOR EAST CENTRAL CUMBERLAND COUNTY IS
CANCELLED...
LAT...LON 3755 7798 3736 7780 3728 7809 3749 7813
3750 7813
TIME...MOT...LOC 0027Z 338DEG 17KT 3747 7801
$$
VAC007-041-145-200045-
/O.CON.KAKQ.TO.W.0020.000000T0000Z-090620T0045Z/
AMELIA VA-CHESTERFIELD VA-POWHATAN VA-
827 PM EDT FRI JUN 19 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
SOUTHWESTERN POWHATAN...EXTREME WEST CENTRAL CHESTERFIELD AND CENTRAL
AMELIA COUNTIES...
AT 825 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR LODORE...OR 7
MILES SOUTHWEST OF POWHATAN...MOVING SOUTH AT 20 MPH.
THE TORNADO WILL BE NEAR...
TRUXILLO BY 840 PM EDT...
WINTERHAM...AMELIA COURTHOUSE...CHULA AND 6 MILES NORTHEAST OF
MAPLEWOOD BY 845 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3755 7798 3736 7780 3728 7809 3749 7813
3750 7813
TIME...MOT...LOC 0027Z 338DEG 17KT 3747 7801
$$
SMF000
WWUS51 KAKQ 200038
SVSAKQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
838 PM EDT FRI JUN 19 2009
VAC041-145-200048-
/O.CAN.KAKQ.TO.W.0020.000000T0000Z-090620T0045Z/
CHESTERFIELD VA-POWHATAN VA-
838 PM EDT FRI JUN 19 2009
...THE TORNADO WARNING FOR SOUTHWESTERN POWHATAN AND EXTREME WEST
CENTRAL CHESTERFIELD COUNTIES IS CANCELLED...
LAT...LON 3744 7810 3745 7806 3747 7805 3747 7802
3749 7799 3748 7793 3740 7787 3737 7788
3736 7786 3728 7809 3742 7812 3745 7812
TIME...MOT...LOC 0038Z 338DEG 17KT 3742 7799
$$
VAC007-200045-
/O.CON.KAKQ.TO.W.0020.000000T0000Z-090620T0045Z/
AMELIA VA-
838 PM EDT FRI JUN 19 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR CENTRAL
AMELIA COUNTY...
THE TORNADO WILL BE NEAR...
WINTERHAM...AMELIA COURTHOUSE...CHULA AND TRUXILLO BY 845 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 3744 7810 3745 7806 3747 7805 3747 7802
3749 7799 3748 7793 3740 7787 3737 7788
3736 7786 3728 7809 3742 7812 3745 7812
TIME...MOT...LOC 0038Z 338DEG 17KT 3742 7799
$$
SMFWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Jun 19, 7:53 PM EDT, 22 minutes earlier.
Area forecast discussion, Jun 19, 7:53 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 753 PM EDT FRI JUN 19 2009 .SYNOPSIS... A WEAKENING FRONT WILL CONTINUE TO DISSIPATE OVER THE MID ATLANTIC THIS EVENING...AS WEAK HIGH PRESSURE BUILDS INTO THE AREA FROM THE GULF COAST STATES. AN AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY AFTERNOON THROUGH SUNDAY MORNING. THE LOW WILL THEN STALL JUST OFF THE NORTHERN MID ATLANTIC COAST SUNDAY THROUGH TUESDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... LATEST SATELLITE IMAGERY SHOWS A WEAKENING MCS MOVING TO THE SOUTHEAST FROM CENTRAL VA INTO THE CAROLINAS. THIS COMPLEX WEAKENED SIGNIFICANTLY AS IT MOVED ACROSS THE APPALACHIANS FROM OHIO/INDIANA EARLIER TODAY. REGIONAL RADAR DISPLAY NOW ONLY SHOWING ISLD TO SCT SHRAS/TSRA AT BEST...AND THESE FEW REMAINING CELLS WILL CONTINUE TO DISSIPATE OVER THE NEXT FEW HOURS AS THEY MOVE INTO DRIER AND MUCH MORE STABLE AIR. WILL CARRY ISOLATED POPS (15-20%) FOR ALL ZONES THRU MIDNIGHT. AFTER THAT...AN AREA OF LOW PRESSURE AND TRAILING COLD FRONT WILL MOVE FROM THE GREAT LAKES REGION TO THE EAST TOWARDS NEW ENGLAND. A WARM FRONT WILL MOVE OUT AHEAD OF THIS SYSTEM...CROSSING THRU OUR AREA LATE TONIGHT. MODELS AGREE ON KEEPING THE MAJORITY OF THE LIFT AND MOISTURE ASSOCIATED WITH THIS FEATURE TO OUR NORTH...AND WILL KEEP THE HIGHEST POPS (20-30%) OVER THE NORTHEASTERN THIRD OF OUR FA...DRY ELSEWHERE/SOUTH OF THERE. LOW TEMPS WILL RANGE FROM THE UPR 60S TO LWR 70S. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... THE AREA OF LOW PRESSURE AND ATTENDANT COLD FRONT WILL CONTINUE TO ADVANCE TO THE EAST DURING THE DAY SATURDAY. GREATEST CHANCE FOR PRECIP WILL AGAIN BE OVER THE NORTHEASTERN THIRD OF THE FA AND WILL CARRY 40-50% POPS FOR THOSE AREAS...TAPERING DOWN TO 20% POPS SOUTH OF THERE. ATMS WILL BECOME RATHER UNSTABLE WITH STRONG SFC HEATING AND AVAILABLE LLVL MOISTURE. SPC HAS AGAIN INCLUDED ALL OF OUR ZONES IN A SLIGHT RISK FOR SEVERE WX ON SATURDAY...PRIMARILY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WITH ANY TSTMS THAT DO DEVELOP WILL BE DAMAGING WINDS AND HAIL. MEANWHILE...SW FLOW WILL INCREASE AHEAD OF THIS FRONT...PUMPING HOT AND HUMID AIR INTO THE MID ATLANTIC FROM THE DEEP SOUTH STATES. LOCAL LLVL THICKNESS TOOL AND MODEL GUIDANCE PROGS HIGHS IN THE MID TO UPR 90S FOR INTERIOR AREAS...AND UPR 80S/LWR 90S RIGHT AT THE COAST. FORTUNATELY...MIXED LAYER DEWPOINT GUIDANCE DROPS DEWPOINTS INTO THE 60S DURING THE AFTERNOON (MOS AND OTHER MODEL GUIDANCE HAS BEEN TOO HIGH WITH AFTN DEWPOINTS). AS A RESULT...HEAT INDICES WILL BE BETWEEN 100 AND 104 DURING THE PEAK OF THE AFTERNOON...JUST BELOW HEAT ADVISORY LEVELS. THE LOW MOVES OFFSHORE OF NJ/NY BY LATE SATURDAY NIGHT INTO SUNDAY MORNING. MODELS AGREE ON STALLING THIS LOW OFF THE COAST THROUGH THE EARLY PART OF NEXT WEEK...ALTHO THE EXACT LOCATION AND STRENGTH OF THE LOW REMAINS TO BE SEEN. WILL KEEP THE HIGHEST CHANCE FOR PRECIP RIGHT ALONG THE COAST...AND ONLY SLIGHT CHANCE INLAND. HIGH TEMPS WILL BE COOLER ON SUNDAY BEHIND THE COLD FRONT RANGING FROM THE LWR 80S AT THE BEACHES TO UPR 80S INLAND...THEN EVEN COOLER ON MONDAY WITH PERSISTENT N/NW FLOW AROUND THE PESKY LOW...UPR 70S AT THE COAST TO MID 80S INLAND. LOW TEMPS WILL ALSO BE COOLER BOTH SUNDAY AND MONDAY NIGHTS...LWR TO UPR 60S. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THE ECMWF AND GFS ARE IN BETTER ACCORD WITH THE MAIN FEATURES NEXT WEEK COMPARED TO THE EARLIER RUNS OVER THE PAST COUPLE OF DAYS. SPECIFICALLY...WITH THE EVENTUAL CLOSED/STATIONARY LOW OFFSHORE ON MONDAY...AND GRADUAL DISSIPATION (AND GRADUAL NORTHWARD TRACK) TUE THROUGH THU. BASED ON THE LATEST GUIDANCE/TRENDS...HAVE MAINTAINED SLIGHT RAIN CHANCES (20% TOPS) OVER FAR ERN VA/NERN NC AND THE LOWER ERN SHORE MON NIGHT THROUGH TUE NIGHT. OTHERWISE... BUILDING/DEEPENING RIDGE...WITH WARMING TEMPS ALOFT...WILL LIMIT RAIN CHANCES FURTHER WED AND THU. CAN NEVER RULE OUT A WIDELY SCATTERED SHOWER/TSTM DURING PEAK HEATING HOURS THIS TIME OF YEAR... HOWEVER GIVEN THE SMALL CHANCE (LIMITED AREAL COVERAGE) HAVE OPTED TO KEEP THE MENTION OUT OF THE FCST. CHANCES FOR SHOWERS/TSTMS PICK UP AGAIN LATE THU NIGHT AND ON FRI AHEAD OF THE NEXT COLD FRONT...A FEATURE THAT ALSO HAS BEEN HANDLED REASONABLY WELL (CONSIDERING 6-7 DAYS OUT) PER BOTH THE GFS/ECMWF. BASED ON THE CONTINUITY OF THE MODELS...HAVE INCLUDED A CHANCE OF SHOWERS/TSTMS IN THE FCSTS FOR NEXT FRI. SLOW MOVING/EVOLVING UPPER LEVEL PATTERN THROUGH AT LEAST MIDWEEK (UPR TROUGH AXIS E...RIDGE AXIS W OF FCST AREA) WILL MAKE FOR A FAIRLY PERSISTENT TEMP PATTERN THROUGH WED. EXPECT NEAR NORMAL MAX TEMPS (85-90 INLAND...80 TO 85 NEAR THE COAST)...COOLER NEAR THE COAST NOT ONLY DUE TO THE LIKELIHOOD OF SEA BREEZE CIRCULATIONS...BUT ALSO BECAUSE OF THE COOLER TEMPS ALOFT WITH THIS REGION CLOSER TO THE UPPER TROUGH AXIS. MORE WIDESPREAD 90S RETURN BY THE END OF THE WEEK...AS THE UPPER TROUGH EAST DISSOLVES AND UPPER LEVEL HEIGHTS/THICKNESSES BUILD ACROSS THE MID ATLC REGION FROM THE W. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... TAF SITES WERE VFR AT ISSUANCE TIME. HOWEVER...A SEVERE THUNDERSTORM NW OF RIC WILL PASS JUST W OF RIC BETWEEN 00 AND 01Z AND INCL CB REMARK THERE. NW FLOW WILL CONTINUE OVERNIGHT BUT NO MORE CONVECTION IS EXPECTED TO SURVIVE OVER THE MOUNTAINS. NO IFR IS IN THE FCST. IT APPEARS THAT THE DEW POINT AT SBY IS TOO LOW FOR SIGNIFICANT FOG. MVFR VSBY MENTIONED AT SBY RIC AND ECG FOR NEAR SUNRISE. A COLD FRONT WILL MOVE THROUGH THE AREA LATE SAT. A FEW TS MAY DEVELOP NEAR THE FRONT BUT CHANCES AT THE TAF SITES ARE TOO LOW TO MENTION CB AT THIS TIME BUT MAY NEED TO BE ADDED IN LATER ISSUANCES. MAINLY VFR CONDITIONS CAN BE EXPECTED SUN THRU WED. A LOW PRESSURE SYSTEM WILL BE CENTERED OFFSHORE TO THE EAST OF THE AREA MON AND TUE BUT AT THIS TIME...IT IS EXP TO BE FAR ENOUGH OFFSHORE TO KEEP SIGNIFICANT PRECIPITATION AWAY FROM THE TAF SITES. && .MARINE... HIGH PRESSURE CONTINUES TO BUILD ACROSS THE SOUTHEAST REGION TONIGHT AND TOMORROW...AND LOW PRESSURE RIDES ALONG THE NORTHERN EXTENT OF THIS HIGH AND INTO THE LOWER GREAT LAKES REGION BY MIDDAY SATURDAY. AS THIS LOW TRACKS E THROUGH PA/NY...IT WILL BRING ANOTHER RELATIVELY WEAK COLD FRONT THROUGH THE WATERS LATE SAT NIGHT. WINDS WILL INCREASE FROM THE SSW AHEAD OF THIS FEATURE SAT AFTN/EVNG...THOUGH AT THIS POINT GIVEN THE EXPECTED GRADIENT COMPONENT AND STRONG OVER WATER STABILITY...ANTICIPATE WIND SPEEDS TO AVERAGE AOB 15 KTS WITH THE PRE-FRONTAL SRLY FLOW. AFTER THE FRONT MVS THROUGH...WE COULD SEE LOW-END SCA CONDITIONS SAT NIGHT (MAINLY WITH WIND GUSTS...AND ESP OVER CHES BAY) AS THE WINDS TURN NW...HOWEVER IT APPEARS THE BEST CHANCE FOR STRONGER/ SUSTAINED SCA CONDITIONS WILL BE SUN NIGHT/INTO MON...BEHIND SECONDARY TROUGH...WHEN THE WINDS TURN MORE NORTHERLY...GRADIENT COMPONENT INCREASES W OF THE OFFSHORE LOW...AND THE TEMPS ALOFT OVER THE WATERS COOL MORE CONSIDERABLY. && .TIDES/COASTAL FLOODING... TIDAL ANOMALIES HAVE DECREASED SIGNIFICANTLY COMPARED TO THE PAST FEW DAYS. MODEL GUIDANCE DOES FCST WATER LEVELS APPROACHING MINOR FLOODING THRESHOLDS IN THE CAMBRIDGE MD AREA WITH THE NEXT HIGH TIDE CYCLE (AROUND 2 AM EDT)...AND AT LEWISETTA VA (AROUND MIDNIGHT). HOWEVER...THE MODEL GUIDANCE HAS BEEN AND CONTINUES TO BE OVER- PREDICTING OBSERVED LEVELS BY ABOUT 0.5 FT. THUS WILL NOT ISSUE A COASTAL FLOOD ADVISORY AT THIS TIME...ALTHO SUBSEQUENT SHIFTS WILL NEED TO CONTINUE TO MONITOR TIDAL GAGES AND NEW MODEL RUNS FOR ANY CHANGES. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...JRL NEAR TERM...JRL SHORT TERM...JRL LONG TERM...BKH AVIATION...LSA MARINE...BKH TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jun 19, 3:54 PM EDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 354 PM EDT FRI JUN 19 2009 MDZ021>023-NCZ012>016-030>032-VAZ048-049-060>094-096-097-202000- DORCHESTER-WICOMICO-SOMERSET-NORTHAMPTON NC-HERTFORD-GATES- PASQUOTANK-CAMDEN-BERTIE-CHOWAN-PERQUIMANS-FLUVANNA-LOUISA- PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG- LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER- MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK- SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-SUFFOLK-CHESAPEAKE- 354 PM EDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGH TEMPERATURES ON SATURDAY WILL BE IN THE MID TO UPPER 90S ACROSS MUCH OF CENTRAL AND EASTERN VIRGINIA...AND NORTHEAST NORTH CAROLINA. HEAT INDICES WILL AVERAGE BETWEEN 100 TO 104 DEGREES. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE WEATHER ON SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ017-102-VAZ095-098-202000- INLAND CURRITUCK-OUTER BANKS CURRITUCK-NORFOLK/PORTSMOUTH- VIRGINIA BEACH- 354 PM EDT FRI JUN 19 2009 ...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA AND SOUTH HAMPTON ROADS VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK. IN ADDITION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGH TEMPERATURES ON SATURDAY WILL RANGE FROM 90 TO 95. HEAT INDICES WILL AVERAGE BETWEEN 95 TO 100 DEGREES. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE WEATHER ON SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ024-025-VAZ099-100-202000- INLAND WORCESTER-MARYLAND BEACHES-ACCOMACK-NORTHAMPTON VA- 354 PM EDT FRI JUN 19 2009 ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND AND THE EASTERN SHORE OF VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH RIP CURRENT RISK. IN ADDITION...ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. HIGH TEMPERATURES ON SATURDAY WILL RANGE FROM 90 TO 95 AWAY FROM THE BEACHES. HEAT INDICES WILL AVERAGE BETWEEN 95 TO 100 DEGREES OVER INTERIOR SECTIONS OF THE LOWER MARYLAND VIRGINIA EASTERN SHORE. IN ADDITION...THERE IS A SLIGHT RISK FOR SEVERE WEATHER ON SATURDAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>633-650-652-654-656-658-202000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA- CURRITUCK SOUND- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 354 PM EDT FRI JUN 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEWITSKY
In the hours before
Special weather statement, Jun 19, 7:18 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 718 PM EDT FRI JUN 19 2009 VAZ048-049-062-069-200015- FLUVANNA VA-GOOCHLAND VA-LOUISA VA-POWHATAN VA- 718 PM EDT FRI JUN 19 2009 ...STRONG THUNDERSTORM MOVING SOUTHEAST THROUGH LOUISA COUNTY TOWARD GOOCHLAND AND HANOVER COUNTIES... AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF LOUISA...MOVING SOUTHEAST AT 25 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TABSCOTT AT 725 PM EDT...CALEDONIA AT 730 PM EDT...HADENSVILLE AT 735 PM EDT...OTHMA AT 745 PM EDT...SANDY HOOK AT 750 PM EDT...IRWIN AT 755 PM EDT. WIND GUSTS TO 40 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. RAINFALL RATES OF 1 INCH PER HOUR WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED FLOODING IN LOW LYING AND FLOOD PRONE AREAS. SMF
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:35 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Chesterfield, Dinwiddie, Nottoway, Prince Edward | 55 min |
| Jun 19, 9:09 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Fluvanna, Goochland, Powhatan | 51 min |
| Jun 19, 9:40 PM EDT | Tornado Warning | AKQ | Amelia, Cumberland | 22 min |
| Jun 19, 10:01 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Nottoway, Powhatan, Prince Edward | 44 min |
| Jun 20, 4:10 AM EDT | Small Craft Advisory | AKQ | 3 days | |
| Jun 20, 1:27 PM EDT | Special Marine Warning | AKQ | 63 min | |
| Jun 20, 2:07 PM EDT | Special Marine Warning | AKQ | 23 min | |
| Jun 20, 2:15 PM EDT | Special Marine Warning | AKQ | 60 min | |
| Jun 20, 2:25 PM EDT | Special Marine Warning | AKQ | 50 min | |
| Jun 20, 2:32 PM EDT | Special Marine Warning | AKQ | 58 min | |
| Jun 20, 2:40 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Jun 20, 2:54 PM EDT | Severe Thunderstorm Warning | AKQ | Northampton | 39 min |
| Jun 20, 3:25 PM EDT | Severe Thunderstorm Warning | AKQ | Northumberland, Westmoreland | 50 min |
| Jun 20, 4:25 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Jun 20, 4:34 PM EDT | Tornado Warning | AKQ | Northumberland | 26 min |
| Jun 20, 4:51 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Jun 20, 4:59 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Jun 20, 4:59 PM EDT | Severe Thunderstorm Warning | AKQ | Accomack, Northampton | 46 min |
| Jun 20, 6:11 PM EDT | Special Marine Warning | AKQ | 64 min | |
| Jun 20, 6:29 PM EDT | Special Marine Warning | AKQ | 61 min |
Nearby
Tornado Warnings in Virginia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.